Alert archive / New York / Small Craft Advisories in 2025

Small Craft Advisory 68, NWS Buffalo, NY

August 24, 2025

NWS Buffalo, NY issued this small craft advisory at Aug 24, 2025, 12:29 PM EDT. It was in force for 62 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2025, 12:29 PM EDT (16:29 UTC)
Expired
Aug 27, 2025, 2:00 AM EDT
In force
62 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

347 
WHUS71 KBUF 241629
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1229 PM EDT Sun Aug 24 2025

LEZ040-041-250300-
/O.NEW.KBUF.SC.Y.0068.250824T1629Z-250825T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1229 PM EDT Sun Aug 24 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...West winds 15 to 20 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
9 follow-up statements
325 
WHUS71 KBUF 250220
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1020 PM EDT Sun Aug 24 2025

LEZ040-041-251030-
/O.EXT.KBUF.SC.Y.0068.000000T0000Z-250826T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1020 PM EDT Sun Aug 24 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT TUESDAY...

* WHAT...West winds 15 to 20 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Reynolds
926 
WHUS71 KBUF 250758
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
358 AM EDT Mon Aug 25 2025

LOZ042-251600-
/O.EXB.KBUF.SC.Y.0068.250825T1500Z-250827T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
358 AM EDT Mon Aug 25 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT TUESDAY...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 11 AM this morning to 11 PM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043>045-251600-
/O.EXB.KBUF.SC.Y.0068.250825T1500Z-250827T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
358 AM EDT Mon Aug 25 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT WEDNESDAY...

* WHAT...West winds 15 to 25 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...From 11 AM this morning to 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-251600-
/O.CON.KBUF.SC.Y.0068.000000T0000Z-250826T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
358 AM EDT Mon Aug 25 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Reynolds
369 
WHUS71 KBUF 251511
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1111 AM EDT Mon Aug 25 2025

LEZ040-041-260600-
/O.CON.KBUF.SC.Y.0068.000000T0000Z-250826T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1111 AM EDT Mon Aug 25 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-260600-
/O.CON.KBUF.SC.Y.0068.000000T0000Z-250827T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1111 AM EDT Mon Aug 25 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
TUESDAY...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 11 PM EDT Tuesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043>045-260600-
/O.CON.KBUF.SC.Y.0068.000000T0000Z-250827T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1111 AM EDT Mon Aug 25 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 25 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
123 
WHUS71 KBUF 260535
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
135 AM EDT Tue Aug 26 2025

LEZ040-041-260645-
/O.CAN.KBUF.SC.Y.0068.000000T0000Z-250826T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
135 AM EDT Tue Aug 26 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves will remain elevated but have fallen below SCA
levels.

$$

LOZ042-261345-
/O.CON.KBUF.SC.Y.0068.000000T0000Z-250827T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
135 AM EDT Tue Aug 26 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043>045-261345-
/O.CON.KBUF.SC.Y.0068.000000T0000Z-250827T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
135 AM EDT Tue Aug 26 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Reynolds
103 
WHUS71 KBUF 260833
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
433 AM EDT Tue Aug 26 2025

LOZ042-261645-
/O.CON.KBUF.SC.Y.0068.000000T0000Z-250827T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
433 AM EDT Tue Aug 26 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043>045-261645-
/O.CON.KBUF.SC.Y.0068.000000T0000Z-250827T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
433 AM EDT Tue Aug 26 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
831 
WHUS71 KBUF 261619
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1219 PM EDT Tue Aug 26 2025

LOZ042-270300-
/O.CON.KBUF.SC.Y.0068.000000T0000Z-250827T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1219 PM EDT Tue Aug 26 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 10 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043>045-270300-
/O.CON.KBUF.SC.Y.0068.000000T0000Z-250827T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1219 PM EDT Tue Aug 26 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
148 
WHUS71 KBUF 261742
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
142 PM EDT Tue Aug 26 2025

LEZ040-041-270300-
/O.EXA.KBUF.SC.Y.0068.000000T0000Z-250827T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
142 PM EDT Tue Aug 26 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-270300-
/O.CON.KBUF.SC.Y.0068.000000T0000Z-250827T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
142 PM EDT Tue Aug 26 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043>045-270300-
/O.CON.KBUF.SC.Y.0068.000000T0000Z-250827T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
142 PM EDT Tue Aug 26 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
796 
WHUS71 KBUF 270135
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
935 PM EDT Tue Aug 26 2025

LEZ040-041-LOZ042-270245-
/O.CAN.KBUF.SC.Y.0068.000000T0000Z-250827T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
935 PM EDT Tue Aug 26 2025

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

LOZ043>045-270600-
/O.CON.KBUF.SC.Y.0068.000000T0000Z-250827T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
935 PM EDT Tue Aug 26 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
489 
WHUS71 KBUF 270607
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
207 AM EDT Wed Aug 27 2025

LOZ043>045-270715-
/O.EXP.KBUF.SC.Y.0068.000000T0000Z-250827T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
207 AM EDT Wed Aug 27 2025

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves will continue to diminish this morning.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 6:08 AM EDT, 6 hours 21 minutes earlier.

Area forecast discussion, Aug 24, 6:08 AM EDT, 6 hours 21 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
608 AM EDT Sun Aug 24 2025

.SYNOPSIS...
A cold front will slowly cross the Lower Lakes with showers and a
few thunderstorms today. A much cooler airmass filtering into the
Lower Lakes tonight will bring below normal temperatures and
unsettled weather through midweek.

&&

.NEAR TERM /THROUGH TONIGHT/...
A vertically-stacked low gyrating over James Bay will push a cold
front east through the region today.  The initial round of showers
will work east across the region this morning, and then be followed
by another potential round by this afternoon. This latter round
would mainly be for areas east of the Genesee Valley, especially
from the Finger Lakes region into the interior of the North Country
this afternoon. That being said...this will 'highly' be dependent on
the speed of the cold front, and also the amount of instability
being able to re-build again this afternoon.

Tonight...the departure of the cold front and the dry slot moving
into the Lower Lakes should all but bring an end to the bulk of the
shower activity and any thunderstorms. After that...a much cooler
airmass will already be pouring into the region (850 mb temps
falling to +7C to +9C) which may spawn a few lake induced showers by
Monday morning. Now for the best part...the cooler conditions should
make for a nice night to open up the windows. Hence no need for the
air conditioners. Lows will be found primarily in the 50s overnight.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
Monday through Tuesday night will feature surface temperatures 7 to
15 degrees below normal as a cold upper level trough passes through
the region. Temperatures at 850 hPa will lower to 4 - 6C which will
fall within the lower 10 percent per Buffalo sounding climatology.

This cold airmass will yield showers and thunderstorms, especially
during the afternoon hours. Steep lapse rates may even bring some
small hail, while lake effect rain will become embedded downwind
of the Lakes.

Lake effect rain will likely be organized the greatest through the
overnight hours, retracting back to the shoreline within a light
overnight wind flow...and then become cellular through the morning
hours with the increasing mixing heights. Deeper moisture and
convergence ahead of a shortwave trough Monday night may allow for
moderate lake effect rain southeast of Lake Erie, and later in the
night east of Lake Ontario in the vicinity of northern Oswego
County.

Lake effect rain will likely taper off Wednesday with the loss of
deeper moisture and the entrance of a shortwave ridge aloft. There
is model discrepancies as to how fast this moisture depletes...with
a low chance that a few sprinkles/light rain continues east of Lake
Ontario Wednesday afternoon.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
Fair weather will predominate much of this period, interrupted by a
frontal boundary sagging southward from Canada that may bring a few
rain showers Thursday afternoon through Friday.

With a longwave trough overhead, this period will continue to remain
cool with temperatures 5 to 10 degrees below normal.

&&

.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
A cold front will bring scattered showers and a few rumbles of
thunder today. While flight conditions will generally be
VFR...brief/localized restrictions will be possible within any
stronger convection this afternoon. Greatest chance to see any
restriction will be from KROC east to KART.

Tonight...shower and storms will wrap up as the cold front exits off
to our east. Cold air filtering in behind the front will begin to
induce a few lake effect rain showers ENE of the lakes late.
Otherwise...most area terminals will see VFR.

Outlook...

Monday through Tuesday night...VFR/MVFR. Lake effect rain
showers each night/morning downwind of the lakes...then a more
general chance of showers and embedded thunder each afternoon/early
evening.

Wednesday...Mainly VFR with diminishing lake effect rain showers
downwind of the lakes.

Wednesday night/Thursday...Mainly VFR.

&&

.MARINE...
A pre-frontal trough and cold front working through the Lower Great
Lakes today will maintain chances for showers and thunderstorms. A
modest southwesterly flow will continue to produce choppy conditions
on area lakes but below SCA levels.

With the departure of the cold front by this evening, a much cooler
airmass will then begin to filter in across the Lower Great Lakes.
Given the cooler airmass aloft and warmer lake temps, we should see
decent over waters mixing beginning to take place of the stronger
winds aloft overnight. This will more than 'likely' lead to SCA
conditions Monday on area lakes which may last through Tuesday
night. Additionally...we will have the potential for lake effect
rain showers off both lakes...as well as waterspouts beginning late
tonight.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...Thomas
LONG TERM...Thomas
AVIATION...AR
MARINE...AR
Hazardous weather outlook, Aug 24, 2:24 AM EDT, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
224 AM EDT Sun Aug 24 2025

NYZ001>004-010>014-019>021-085-250630-
Niagara-Orleans-Monroe-Wayne-Northern Erie-Genesee-Wyoming-
Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie-
224 AM EDT Sun Aug 24 2025

This Hazardous Weather Outlook is for western New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ005>008-250630-
Northern Cayuga-Oswego-Jefferson-Lewis-
224 AM EDT Sun Aug 24 2025

This Hazardous Weather Outlook is for north central New York.

.DAY ONE...Today and tonight.

A slow moving cold front will cross central New York today and will
generate showers and thunderstorms. A few of these storms may become
strong to severe with isolate damaging winds and large hail the main
threats. Additionally, localized heavy rainfall could lead to
ponding of water in poor drainage areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-250630-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
224 AM EDT Sun Aug 24 2025

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

As cold air pours over the eastern Great Lakes there will be a chance
of waterspouts on the Lakes, from early Monday morning through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-250630-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
224 AM EDT Sun Aug 24 2025

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Aug 24, 10:51 AM EDT, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1051 AM EDT Sun Aug 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     Waterspout       6 WNW Dunkirk           42.51N 79.45W
08/24/2025                   LEZ040             NY   Public

            Received report of 2 waterspouts looking
            north and northeast from Barcelona Harbor.

&&

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 10:47 AM EDTSpecial Marine WarningBUF88 min
Aug 24, 12:45 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne45 min
Aug 24, 1:20 PM EDTTornado WarningBUFWayne40 min
Aug 24, 1:49 PM EDTSevere Thunderstorm WarningBUFOswego56 min
Aug 24, 1:55 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne50 min
Aug 24, 1:59 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne61 min
Aug 24, 2:08 PM EDTTornado WarningBUFCayuga17 min
Aug 24, 2:45 PM EDTSevere Thunderstorm WarningBUFLewis, Oswego32 min
Aug 24, 2:56 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne64 min
Aug 24, 4:12 PM EDTSevere Thunderstorm WarningBUFOswego33 min

Nearby

Small Craft Advisories in New York, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.